Alert archive / Oklahoma / Tornado Warnings in 2007

Tornado Warning 54, NWS Amarillo, TX

May 31, 2007Texas County, Oklahoma

NWS Amarillo, TX issued this tornado warning at May 31, 2007, 7:18 PM CDT for Texas County, Oklahoma. It was in force for 42 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 31, 2007, 7:18 PM CDT (00:18 UTC)
Expired
May 31, 2007, 8:00 PM CDT
In force
42 min
Issued by
NWS Amarillo, TX
Area
Counties, with a storm outline in the text

County Texas County, OK

The radar

The Amarillo radar (KAMA), 174 km from the middle of the area, began a volume at 00:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 31, 7:42 PM CDTTORNADO5 Nnw Eva, OKBRIEF TOUCHDOWN LASTED LESS THAN ONE MINUTE
May 31, 7:49 PM CDTTORNADO5 Ene Eva, OK
May 31, 7:58 PM CDTTORNADO13 Nw Guymon, OKNEAR MUNCY
May 31, 8:02 PM CDTHAIL 1.751 N Eva, OK
May 31, 8:06 PM CDTTORNADO7 Sw Hough, OKVARIOUS STAGES OF THIS TORNADO WERE CONFIRMED BY MULTIPLE SOURCES...ON GROUND FOR ROUGHLY 11 MINUTES

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this tornado warning; the first came 24 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 31, 3:29 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 0.3 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2007-06-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2316 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2007-06-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 117 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2316 J/kg
Mixed-layer CIN
-76 J/kg
Mixed-layer LCL
1473 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
117 m²/s²
0-3 km storm-relative helicity
187 m²/s²
Significant tornado parameter
0.6
Supercell composite
10.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KAMA 010018
TORAMA
OKC139-010100-
/O.NEW.KAMA.TO.W.0054.070601T0018Z-070601T0100Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
718 PM CDT THU MAY 31 2007

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A

* TORNADO WARNING FOR...
  WESTERN TEXAS COUNTY IN THE PANHANDLE OF OKLAHOMA

* UNTIL 800 PM CDT

* AT 713 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR EVA...OR
  ABOUT 10 MILES SOUTH OF ELKHART...MOVING SOUTHEAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  EVA...
  HOUGH...
  GOODWELL...
  GUYMON...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.

LAT...LON 3699 10202 3651 10202 3651 10146 3699 10147

$$
2 follow-up statements
000 
WWUS54 KAMA 010028
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
725 PM CDT THU MAY 31 2007

OKC139-010100-
/O.CON.KAMA.TO.W.0054.000000T0000Z-070601T0100Z/
TEXAS OK-
725 PM CDT THU MAY 31 2007

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 800 PM CDT FOR WESTERN
TEXAS COUNTY...

AT 717 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM WITH STRONG ROTATION. THIS TORNADO WAS
LOCATED NEAR EVA...OR ABOUT 13 MILES SOUTH OF ELKHART...MOVING EAST
AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  EVA...
  GUYMON...
  HOUGH...
  GOODWELL...

AN OFF DUTY NATIONAL WEATHER SERVICE EMPLOYEE AS WELL AS OTHER 
SOURCES HAVE REPORTED BRIEF TORNADOES FROM THIS STORM AS WELL AS 
FUNNEL CLOUDS. THIS IS A VERY DANGEROUS STORM SO SEEK SHELTER UNTIL 
IT HAS PASSED.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.

LAT...LON 3699 10202 3651 10202 3651 10146 3699 10147

$$
000 
WWUS54 KAMA 010051
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
750 PM CDT THU MAY 31 2007

OKC139-010100-
/O.CON.KAMA.TO.W.0054.000000T0000Z-070601T0100Z/
TEXAS OK-
750 PM CDT THU MAY 31 2007

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 800 PM CDT FOR WESTERN
TEXAS COUNTY...

AT 743 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM WITH STRONG ROTATION. THIS TORNADO WAS
LOCATED 7 MILES EAST OF EVA...OR ABOUT 15 MILES SOUTHEAST OF
ELKHART...MOVING EAST AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  HOUGH...
  EVA...
  GUYMON...
  GOODWELL...

MEDIA REPORTS OF BRIEF TORNADOES HAVE BEEN RECEIVED 5 MILES 
NORTHWEST OF EVA AND 5 MILES NORTHEAST OF EVA WITHIN THE LAST 15 
MINUTES. THIS IS A DANGEROUS STORM AND SHELTER SHOULD BE TAKEN 
IMMEDIATELY. 

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.

LAT...LON 3699 10202 3651 10202 3651 10146 3699 10147

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this tornado warning went out at May 31, 6:46 PM CDT, 32 minutes earlier.

Area forecast discussion, May 31, 6:46 PM CDT, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
646 PM CDT THU MAY 31 2007

.AVIATION...
AN UPPER TROUGH MOVING EAST OUT OF NEW MEXICO AND COLORADO WILL
SPREAD SCATTERED STRONG TO SEVERE CONVECTION ACROSS ALL THREE TAF
SITES THROUGH 06Z FRIDAY. IFR TO MVFR CONDITIONS EXPECTED IN AND NEAR
THE CONVECTION WITH VFR OUTSIDE THE CONVECTION. WINDS WILL BE
VARIABLE AND STRONG IN AND NEAR THE CONVECTION AT 30 TO 40 KNOTS WITH
GUSTS UP TO 50 KNOTS. OUTSIDE THE STORMS...SOUTHERLY TO SOUTHEASTERLY
WINDS OF 10 TO 20 KNOTS WITH OCCASIONAL GUSTS UP TO 30 KNOTS CAN BE
EXPECTED THROUGH FRIDAY MORNING. ADDITIONAL CONVECTION MAY DEVELOP
FRIDAY AFTERNOON AFTER 20Z.

SCHNEIDER

&&

.PREV DISCUSSION... /ISSUED 315 PM CDT THU MAY 31 2007/

DISCUSSION...
18Z RAOB FROM AMA SHOWS DEEPENING OF MOISTURE...ELEVATION OF CAPPING
INVERSION...TOPPED BY STEEP LAPSE RATES.  TSTMS DEVELOPING AT THIS
TIME NEAR NWRN CORNER OF FCST AREA...WHERE MID-LVL INSTBY IS
INCREASING NEAR LOW-LVL CONVERGENCE ZONE.  HAVE INCREASED POPS
SLIGHTLY TNGT...STILL CALLING FOR SCATTERED TO NUMEROUS TSTMS...
WITH SEVERE TSTMS POSSIBLE.  DEEP...RICH MSTR ALSO RESIDING S OF TX
PNHDL IS POISED TO MOVE NWD...WITH OLD FRONTAL BNDRY ALSO PROVIDING
A FOCUS FOR CONVERGENCE AND ENHANCED SHEAR.  ON FRI AND FRI NGT...
HAVE REORIENTED POPS...WITH HIGHEST POPS IN SRN ZONES...AS NEW COLD
FRONT EXPECTED TO LIE ACROSS THIS AREA DURING AFTERNOON AND EVE.
HAVE KEPT LOW POPS SAT THRU SUN NGT...AS NW FLOW PERSISTS WITH
UNSTABLE AIRMASS REMAINING OVERHEAD.  BY EARLY NEXT WEEK...FLOW
BECOMES MORE ZONAL...WITH DRIER SWLY LOW-LVL WINDS...WARMER
CONDITIONS...AND LESS LIKELIHOOD OF TSTMS.

COCKRELL

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&

11
Hazardous weather outlook, May 31, 3:50 PM CDT, 3 hours 28 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
350 PM CDT THU MAY 31 2007

OKZ001>003-TXZ001>020-011100-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
350 PM CDT THU MAY 31 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...

TORNADO WATCH 313 HAS BEEN ISSUED FOR THE ENTIRE TEXAS AND OKLAHOMA
PANHANDLES UNTIL 10 PM THIS EVENING.

SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH TONIGHT. LARGE HAIL...
DAMAGING WINDS...HEAVY RAIN AND ISOLATED TORNADOES ARE THE SEVERE
WEATHER THREATS. THE GREATEST THREAT OF SEVERE THUNDERSTORMS WILL
GENERALLY BE NORTH OF THE CANADIAN RIVER.

.DAYS TWO THROUGH SEVEN...

THUNDERSTORMS WILL BE POSSIBLE ACROSS THE TEXAS AND OKLAHOMA
PANHANDLES THROUGH SUNDAY NIGHT...AND THEN AGAIN MONDAY NIGHT. SOME
STORMS MAY BECOME SEVERE FRIDAY AND AGAIN ON SATURDAY DURING THE
AFTERNOON AND EVENING...WITH THE MAIN THREATS BEING LARGE HAIL AND
DAMAGING WINDS. ALSO...THE THREAT OF LOCALLY HEAVY RAINFALL WILL
CONTINUE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS ACROSS ALL
SECTIONS OF THE TEXAS AND OKLAHOMA PANHANDLES SHOULD REMAIN ALERT AND
BE READY FOR ACTIVATION THROUGH TONIGHT.

HENNIG

In the hours before

Special weather statement, May 31, 5:49 PM CDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
549 PM CDT THU MAY 31 2007

OKZ001-312315-
CIMARRON OK-
549 PM CDT THU MAY 31 2007

...STRONG THUNDERSTORM TO AFFECT NORTHERN CIMARRON COUNTY...

AT 549 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM NEAR CAMPO COLORADO. OUTER PORTIONS OF THIS
STORM WILL AFFECT NORTHERN PORTIONS OF CIMARRON COUNTY. SMALL HAIL
AND GUSTY WINDS WILL BE POSSIBLE ALONG HIGHWAY 287 10 MILES NORTH OF
BOISE CITY. A SECOND STRONG THUNDERSTORM WILL MOVE NEAR KENTON.

PEOPLE IN NORTHERN CIMARRON COUNTY SHOULD MONITOR THE WEATHER
SITUATION CLOSELY...LISTEN FOR WARNINGS AND REMAIN ALERT FOR
THREATENING WEATHER CONDITIONS.

KRAMAR
Special weather statement, May 31, 6:37 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
637 PM CDT THU MAY 31 2007

TXZ001-010000-
DALLAM TX-
637 PM CDT THU MAY 31 2007

...STRONG THUNDERSTORM IN SOUTHWESTERN DALLAM COUNTY...

AT 637 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 21 MILES WEST OF WARE MOVING EAST AT 30 MPH.
THIS STORM MAY INTENSIFY AS IT MOVES EAST INTO BETTER MOISTURE.

PEOPLE IN SOUTHWESTERN DALLAM COUNTY SHOULD MONITOR THE WEATHER
SITUATION CLOSELY...LISTEN FOR WARNINGS AND REMAIN ALERT FOR
THREATENING WEATHER CONDITIONS.

KRAMAR
Local storm report, May 31, 7:18 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
718 PM CDT THU MAY 31 2007

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0712 PM     HAIL             15 WNW DALHART          36.14N 102.76W
05/31/2007  E1.00 INCH       DALLAM             TX   PUBLIC

&&

MRK

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 31, 7:07 PM CDTSevere Thunderstorm WarningAMATexas53 min
May 31, 7:16 PM CDTSevere Thunderstorm WarningAMACimarron59 min
May 31, 7:58 PM CDTTornado WarningAMATexas32 min
May 31, 8:29 PM CDTTornado WarningAMATexas31 min
May 31, 8:58 PM CDTSevere Thunderstorm WarningAMATexas62 min
May 31, 9:47 PM CDTSevere Thunderstorm WarningAMABeaver58 min
May 31, 10:44 PM CDTSevere Thunderstorm WarningAMABeaver42 min

Nearby

Tornado Warnings in Oklahoma, 2007Every tornado warning in 2007Tornadoes in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.